MAUDE Adverse Event Report: COOPERSURGICAL, INC. FETAL PILLOW; BIRTHING/DELIVERY KIT

COOPERSURGICAL, INC. FETAL PILLOW; BIRTHING/DELIVERY KIT
Model Number FP-010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G2: literature: journal article citation: mumtaz h, magro m, kunal rathod k.Two cases of posterior uterine rupture after foetal pillow use; do we need to think twice about using the foetal pillow j gynecol clin obstet reprod med.2023;1 3:90-5.G2: foreign: united kingdom.Complaint generated from journal article.The location of the device is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was published in the journal of gynecology, clinical obstetrics and reproductive medicine, that the patient experienced an emergency caesarean section using a fetal pillow was performed due to a delay in the second stage of labour.Intraoperatively a 6cm vertical partial thickness posterior wall dehiscence was noted.Surgical repair of posterior wall dehiscence was performed.Total estimated blood loss of 1300mls was due to trauma.The patient delivered a healthy baby boy with an uneventful recovery.Fp-010 fetal pillow 2023-09-0000165.
 
Additional Manufacturer Narrative
Distribution history the complaint product was purchased from vitalcare trading limited.Manufacturing record review manufacturing record review not applicable to this product.Incoming inspection review a review of the incoming inspection record could not be performed because the complaint product lot/serial number was not provided.Should the complaint product lot/serial number be provided going forward, the incoming inspection report will be reviewed, and this complaint amended accordingly.Service history record service history not applicable for this product.Historical complaint review a review of the 2-year complaint history showed similar reported complaint conditions.Patient injury has been reported during c-sections utilizing the fetal pillow, for which all complaints resulted in an mdr number.However, these complaints could not be confirmed since none of the complaint products were returned to csi for evaluation.Product receipt the complaint product has not been returned to cooper surgical.Visual evaluation of the complaint product could not be completed as the complaint product has not been returned to cooper surgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation of the complaint product could not be completed as the complaint product has not been returned to cooper surgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause root cause not applicable as the complaint condition was not confirmed.Evaluation of the publications was completed by a health care practitioner.Hcp's.Finding was: based on my review of the mumtaz publication, as well as the cooper surgical psur, and considering the baseline risk of uterine rupture (without use of the fetal pillow), i do not believe there is an indication of increased risk of uterine rupture from use of the fetal pillow.Cooper surgical will continue to monitor this complaint condition for trends.No further corrective action is necessary, as the complaint condition was not confirmed.
 
Event or Problem Description
No additional information is available.

Brand Name
FETAL PILLOW
Common Device Name
BIRTHING/DELIVERY KIT
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull
CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651582
MDR Report Key17802733
Report Number1216677-2023-00131
Device Sequence Number20515142
Product Code PWB
UDI-Device Identifier05060388740009
UDI-Public(01)05060388740009
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFP-010
Device Catalogue NumberFP-010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American